Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 116, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 1999, 3:58 AM CDT for McLeod County, Meeker County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1999, 3:58 AM CDT (08:58 UTC)
- Expired
- Jul 3, 1999, 5:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties McLeod County, MN, Meeker County, MN
The radar
The Minneapolis radar (KMPX), 67 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 030917 RRA SVRMSP MNC085-093-103-143-031000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 358 AM CDT SAT JUL 3 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEOD COUNTY IN CENTRAL MINNESOTA MEEKER COUNTY IN CENTRAL MINNESOTA NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA SIBLEY COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 500 AM CDT * AT 357 AM CDT...DOPPLER RADAR INDICATED A SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS JUST WEST OF A LINE FROM WILLMAR TO NEW ULM. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED LITCHFIELD HUTCHINSON GLENCOE GAYLORD NICOLLET DAMAGING WINDS AND LARGE HAIL ARE LIKELY. ENTER A STURDY BUILDING AND REMAIN INSIDE UNTIL THESE STORMS HAVE PASSED. STAY AWAY FROM WINDOWS!! AZ &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 AM CDT, 28 minutes earlier.
Area forecast discussion, Jul 3, 3:30 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT SAT JUL 3 1999 ELEVATED CONVECTION CURRENTLY ON THE MOVE ACROSS SOUTHWEST MINNESOTA APPEARS TO BE CORRELATED WITH SURGE OF WARM ADVECTION AT 850 MB AND MIDDLE LEVEL SHORT WAVE. WATER VAPOR IMAGERY SUGGESTS A TROPICAL CONNECTION FEEDING INTO SOUTHERN MINNESOTA FROM THE SOUTHWEST. AM A BIT CONCERNED ABOUT EXCEEDING FLASH FLOOD GUIDANCE ACROSS COUNTIES SOUTH OF THE MINNESOTA RIVER VALLEY THIS MORNING. ETA MODEL SUGGESTS THIS MOISTURE PLUME WILL SHIFT ACROSS THE SOUTHEAST CORNER OF MINNESOTA SHORTLY AFTER 12Z. WILL MONITOR THE SITUATION FOR POSSIBLE ADVISORY. CONVECTION EXPECTED TO SPREAD THROUGH OUR COUNTY WARNING AREA THIS MORNING AND HIGH MIDDLE LEVEL TEMPERATURES IN ITS WAKE SHOULD CAP FURTHER DEVELOPMENT. 850 MB THETA E RIDGE IS FORECAST TO REMAIN ACROSS SOUTHERN MINNESOTA TONIGHT MAKING NOCTURNAL THUNDERSTORMS JUST ENOUGH OF A THREAT TO MENTION. ETA SUGGESTS THAT A MOISTURE PLUME WILL FEED BACK ACROSS THE DAKOTAS TOWARD WEST CENTRAL MINNESOTA LATE TONIGHT AND SUNDAY SUPPORTING THE CHANCE OF CONVECTION AHEAD OF ADVANCING SURFACE COLD FRONT. .MSP...NONE. WH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:39 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 46 min |
| Jul 3, 2:56 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 59 min |
| Jul 3, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 61 min |
| Jul 3, 3:20 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 60 min |
| Jul 3, 3:37 AM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 48 min |
| Jul 3, 3:58 AM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 62 min |
| Jul 3, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.